Worried.

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
Jnxzorz
Brand New Poster
Posts: 2
Joined: Sat May 11, 2019 5:25 pm

Worried.

Postby Jnxzorz » Sat May 11, 2019 6:49 pm

About 2 months ago I was put on a zpac (4 azrithomycin) and a biccilin injection to prevent possible std. Within that 2 month span I was overprescribed more antibiotics. Amoxicillin and clindamycin to help treat root canal. After a week of finishing my last clindamycin I had uncontrollable D. Watery with mucous. I cant keep in any food. And I've been to the ER 3 times with abdominal pain and dehydration. I tested once with labcorp for Cdiff and nothing showed up on the test. My general doctor seems to think I have it anyway and gave me Flagyl. Is it possible that the test could have missed cdiff?

NanciT
Long Time Contributor
Posts: 2572
Joined: Thu Sep 18, 2014 12:01 pm

Re: Worried.

Postby NanciT » Sat May 11, 2019 10:28 pm

Hello and Welcome to the site Please read the first thread for all new posters

It does sound like you have been on alot of antibiotics and continue to have symptoms. Are you having D everyday? Sometimes antibiotics can cause D and it is not CDIFF. But, with 3 ER visits I would check it again if you are having daily watery D and are feeling that sick.

Call your MD back if this is persistent. Also speak with him about another test. I would not want to treat for CDIFF if the test is negative. I would see a GI and consider other things might be going on.

If it is positive, I would mention Flagyl is no longer a first line treatment . Vancomycin is and that is where I would start.

I do want to caution antibiotics can give patients D, it's not always CDIFF. All of these CDIFF meds are tough on the gut, I would want to be sure.

Sorry you had to find us and are dealing with this

NanciT

Jnxzorz
Brand New Poster
Posts: 2
Joined: Sat May 11, 2019 5:25 pm

Re: Worried.

Postby Jnxzorz » Sun May 12, 2019 8:34 am

Yes I am having D every day. I've modified myself to the brat diet and that seems to have helped tone it down to maybe 2-3 times a day. So definitely having food sensitivity. The way my drs see it, its either cdiff some other parasite or possibly my gallbladder. It's crazy how the symptoms of cdiff and gallbladder are so alike. Meeting with my GI on Monday and going to insist on colonoscopy and possibly endoscopy to hopefully get to the bottom of it. Been suffering with these symptoms for awhile after the clindamycin in particular so my gut (no pun intended) is saying cdiff. Started the flagyl and I'm not responding all that bad to it but I will ask to be put on Vanco. Very scary whatever is going on, hopefully I can get to the bottom of this.

NanciT
Long Time Contributor
Posts: 2572
Joined: Thu Sep 18, 2014 12:01 pm

Re: Worried.

Postby NanciT » Sun May 12, 2019 8:31 pm

If the GI thinks this may be a parasite, have them do O&P's. I would also repeat the PCR.

NanciT

AllisS
Long Time Contributor
Posts: 1777
Joined: Fri Sep 07, 2012 10:52 pm

Re: Worried.

Postby AllisS » Mon May 13, 2019 12:32 am

Hi Jnxzorz. I hope you feel better soon. Please consider filling out an online Adverse Event form about your experience with clindamycin on FDA's site (see link at the end of my post). Patients' reports are the most likely reason that this risky drug will stop being used so widely and inappropriately, as it's causing a lot of harm. (It accounts for most antibiotic-triggered cases of C. diff, including my own.)
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: Ril and 6 guests